Commentarii Mathematici Helvetici

Full-Text PDF (1232 KB) | Metadata | Table of Contents | CMH summary
Volume 74, Issue 2, 1999, pp. 248–279
DOI: 10.1007/s000140050088

Published online: 1999-06-30

The singly periodic genus-one helicoid

D. Hoffman[1], H. Karcher[2] and F. Wei[3]

(1) Berkeley, USA
(2) Universit├Ąt Bonn, Germany
(3) Virginia Tech, Blacksburg, USA

We prove the existence of a complete, embedded, singly periodic minimal surface, whose quotient by vertical translations has genus one and two ends. The existence of this surface was announced in our paper in Bulletin of the AMS, 29(1):77-84, 1993. Its ends in the quotient are asymptotic to one full turn of the helicoid, and, like the helicoid, it contains a vertical line. Modulo vertical translations, it has two parallel horizontal lines crossing the vertical axis. The nontrivial symmetries of the surface, modulo vertical translations, consist of: $ 180^\circ $-rotation about the vertical line; $ 180^\circ $ rotation about the horizontal lines (the same symmetry); and their composition.

Keywords: Minimal surface, embedded, elliptic functions, Riemann surfaces

Hoffman D., Karcher H., Wei F.: The singly periodic genus-one helicoid. Comment. Math. Helv. 74 (1999), 248-279. doi: 10.1007/s000140050088